Antibiotics Home > Factive and Tendon Rupture
A special "black box warning" has been issued for all fluoroquinolones, including Factive (gemifloxacin), as these medications have an increased risk for tendonitis and tendon ruptures. Contact your healthcare provider immediately if you are taking Factive and develop tendon problems, such as difficulty walking, tendon swelling, or a snapping sound that is followed by sharp pain in a tendon area.
An Introduction to Tendon Rupture With Factive UseFactive® (gemifloxacin mesylate) is an antibiotic used to treat certain bacterial infections. It belongs to a group of medications called fluoroquinolones, or just "quinolones" for short. Like other quinolones, Factive may cause tendon problems, including tendonitis and tendon rupture.
More Information About Factive and Tendon RuptureTendons are tissues in the body that connect muscles to bone. Tendonitis is a medical term used to describe inflammation or swelling of a tendon. Tendon rupture is said to occur when a tendon is torn or breaks. As you might guess, tendon ruptures can be very painful, and may cause permanent damage if not treated properly.